MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0256CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: we noted that the implant was not returned; we noted that the introducer sheath associated with the coil system was not returned; we observed no visual damage to the detachment zone, with the lead wires and solder joints intact; we noted that a detachment cycle was not attempted; the body coil was pulled back and the sr thread was not visible; the sr thread was not visible at the body coil gap; we observed no other visual damage along the delivery pusher.Root cause of the premature detachment endured by the coil system cannot be definitively determined due to the incomplete device return.Upon return of the device, the coil was observed to be detached from its delivery pusher and not returned; the introducer sheath was also not returned.Device investigation showed no visual damage to the detachment zone, with the lead wires and solder joints intact.Further investigation showed that the sr thread was not present at the body coil and could have been removed with the implant at the premature detachment point.It is unknown if the implant was damaged, possibly causing friction along the microcatheter and contributing to the reported premature separation.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211100387 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when the 0256css coil was inserted into the aneurysm, it suddenly detached and around half was floating and blocking the blood vessel.The physician pushed in a 0154css and took emergency measures, but the blood vessel from the outside of the aneurysm to the pcom was blocked.Therefore, after removing the 0154css, it was re-adjusted.Fortunately, it was judged that there was no significant harm to the patient and the procedure was closed." 09nov2022, additional information provided by issuer - "·regarding the unit under reference ((b)(6)): was the 0154css coil a part of the initial planned procedure or was this a physician intervention? (b)(6)'s answer: both are correct.The doctor planned on using it after 0256css, but since the 0256css was pre-detached 0154css was used.Was a detachment cycle attempted for the 0256css coil? taewoong's answer: the problem occurred because it was detached without detachment attempt.Can you confirm that the 0154css coil was not detached in the aneurysm? taewoong's answer: there were no problems with 0154css coil.0256css was not detached, and could not be completely pushed with 0154css, so it was slightly protruded into the blood vessel." incident report form received for this complaint indicates no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17573384
Report Number3014162263-2023-00046
Device Sequence Number15520791
Product Code HCG
UDI-Device Identifier00818053025853
UDI-Public(01)00818053025853(11)211109(17)261109(10)F211100387
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0256CSS10
Device Lot NumberF211100387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown